Vol. 4, No. 1, 2009

Download this article
Download this article For screen
For printing
Recent Issues
Volume 16, Issue 1
Volume 15, Issue 2
Volume 15, Issue 1
Volume 14, Issue 2
Volume 14, Issue 1
Volume 13, Issue 2
Volume 13, Issue 1
Volume 12, Issue 1
Volume 11, Issue 2
Volume 11, Issue 1
Volume 10, Issue 2
Volume 10, Issue 1
Volume 9, Issue 2
Volume 9, Issue 1
Volume 8, Issue 1
Volume 7, Issue 2
Volume 7, Issue 1
Volume 6, Issue 1
Volume 5, Issue 2
Volume 5, Issue 1
Volume 4, Issue 1
Volume 3, Issue 1
Volume 2, Issue 1
Volume 1, Issue 1
The Journal
About the Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 2157-5452 (e-only)
ISSN: 1559-3940 (print)
Author Index
To Appear
Other MSP Journals
A higher-order Godunov method for radiation hydrodynamics: Radiation subsystem

Michael David Sekora and James M. Stone

Vol. 4 (2009), No. 1, 135–152

A higher-order Godunov method for the radiation subsystem of radiation hydrodynamics is presented. A key ingredient of the method is the direct coupling of stiff source term effects to the hyperbolic structure of the system of conservation laws; it is composed of a predictor step that is based on Duhamel’s principle and a corrector step that is based on Picard iteration. The method is second-order accurate in both time and space, unsplit, asymptotically preserving, and uniformly well behaved from the photon free streaming (hyperbolic) limit through the weak equilibrium diffusion (parabolic) limit and to the strong equilibrium diffusion (hyperbolic) limit. Numerical tests demonstrate second-order convergence across various parameter regimes.

Godunov methods, radiation hydrodynamics, asymptotic preserving methods, hyperbolic conservation laws, stiff source terms, stiff relaxation
Mathematical Subject Classification 2000
Primary: 35B40, 35L65, 35M10, 76M12
Received: 18 February 2008
Revised: 28 November 2008
Accepted: 23 June 2009
Published: 2 October 2009
Michael David Sekora
Program in Applied and Computational Mathematics
Princeton University
Princeton, NJ 08540
United States
James M. Stone
Department of Astrophysical Sciences
Princeton University
Princeton, NJ 08540
United States